MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT, AO DIA2.0MM X 135MM, SCALED; PLATE, FIXATION, BONE

STRYKER GMBH DRILL BIT, AO DIA2.0MM X 135MM, SCALED; PLATE, FIXATION, BONE
Catalog Number 703690
Medical Device Problem Codes Break (1069); Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 08/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the customer that "a medical device incident (mdi) with harm has been reported.".
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Correction - please refer to d9 - the device was not returned, h6 device code.The reported event could not be confirmed as device was not returned and no other evidence were provided.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the catalog number and lot number were not communicated more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported by the customer that "a medical device incident (mdi) with harm has been reported." update oct (b)(6) as per health canada: "drill bit broke off in patient's arm during surgery." update dec (b)(6): the piece remains in the patient as it was in a place that would have been difficult to get to; no attempts were made to remove.

Brand Name
DRILL BIT, AO DIA2.0MM X 135MM, SCALED
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20484506
Report Number0008031020-2024-00603
Device Sequence Number4105538
Product Code LXH
UDI-Device Identifier07613327069853
UDI-Public07613327069853
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number703690
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown